MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER CS; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710DF282CT
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia procedure with a webster cs catheter and foreign material was observed.Unusual pink colored foreign body was found on one of the electrodes of the webster cs catheter, potentially compromising the catheter sterility and questioning the origin of this foreign body.The webster cs was not introduced to the patient and immediately removed off the table to be reported for investigation.The procedure was not delayed due to the reported event.The procedure was completed successfully.No patient consequence.The foreign body was no longer found after the decontamination of the catheter but it is important to report in order to document and ensure that no fragments are introduced to the patients' bloodstream.No fragments were generated.Additional information was received.The catheter was not used on the patient.The issue was noticed before use.The caller asked to immediately remove it from the sterile zone as was not sure at that point whether the catheter was okay to be used or not.Also did not want to introduce any foreign material of any sort to the patient¿s blood, especially with doubts about the catheter sterility.Pink, solid plastic-like material, wrapped around the catheter tip just below one of the electrodes like a ring with less than 0.5mm in thickness.It was hanging onto the catheter when it was discovered but it was loose enough to peel off afterwards.Requested the hospital to keep all the packaging together.Unfortunately, the foreign material was no longer on the catheter as it was accidentally peeled off by the nurse while she was decontaminating the catheter.No pictures were taken of the material as they were swapping the catheter to proceed with the procedure.It was no longer on the catheter when it was being recuperated.
 
Additional Manufacturer Narrative
The investigation was completed on 05-nov-2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31456693m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER CS
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22783498
Report Number2029046-2025-02650
Device Sequence Number21308818
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public(01)10846835002409(17)270924(10)31456693M
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD710DF282CT
Device Lot Number31456693M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale